Alert archive / Florida / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 104, NWS Miami, FL

September 28, 2005Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Sep 28, 2005, 4:14 PM EDT for Palm Beach County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 28, 2005, 4:14 PM EDT (20:14 UTC)
Expired
Sep 28, 2005, 4:55 PM EDT
In force
41 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 107 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.2 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2005-09-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1627 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2005-09-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1627 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
812 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 282015
SVRMFL
FLC099-282115-
/O.NEW.KMFL.SV.W.0104.050928T2014Z-050928T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
414 PM EDT WED SEP 28 2005

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL PALM BEACH COUNTY IN SOUTH FLORIDA

* UNTIL 515 PM EDT

* AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
COUPLE OF  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE 
HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...AND HEAVY RAINFALL 
BETWEEN US 98 AND THE BROWARD AND PALM BEACH COUNTY LINE.  THESE 
STORMS WERE LOCATED 20 MILES SOUTHWEST OF WELLINGTON...OR 13 MILES 
NORTHWEST OF CORAL SPRINGS. THIS STORMS WERE MOVING VERY SLOWLY TO 
THE NORTH T0 NORTHEAST DIRECTION AND SHOULD REMAIN WEST OF THE 
WESTERN METRO AREAS OF PALM BEACH COUNTY.

* THE STORM WILL AFFECT...
  RURAL SOUTHERN PALM BEACH COUNTY

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4522 TO REPORT SEVERE WEATHER.

LAT...LON 2673 8056 2636 8050 2635 8024 2670 8023

$$

BAXTER
2 follow-up statements
000 
WUUS52 KMFL 282022 CCA
SVRMFL
FLC099-282115-
/O.COR.KMFL.SV.W.0104.050928T2014Z-050928T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
414 PM EDT WED SEP 28 2005

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL PALM BEACH COUNTY IN SOUTH FLORIDA

* UNTIL 515 PM EDT

* AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
COUPLE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE 
HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...AND HEAVY RAINFALL 
BETWEEN US 98 AND THE BROWARD AND PALM BEACH COUNTY LINE.  THESE 
STORMS WERE LOCATED 20 MILES SOUTHWEST OF WELLINGTON...OR 13 MILES 
NORTHWEST OF CORAL SPRINGS. THESE STORMS WERE MOVING VERY SLOWLY TO 
THE NORTH T0 NORTHEAST DIRECTION AND SHOULD REMAIN WEST OF THE 
WESTERN METRO AREAS OF PALM BEACH COUNTY.

* THESE STORMS WILL AFFECT...
  RURAL SOUTHERN PALM BEACH COUNTY

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4522 TO REPORT SEVERE WEATHER.

LAT...LON 2673 8056 2636 8050 2635 8024 2670 8023

$$

BAXTER
000
WWUS52 KMFL 282055
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
452 PM EDT WED SEP 28 2005

FLC099-282102-
/O.CAN.KMFL.SV.W.0104.000000T0000Z-050928T2115Z/
PALM BEACH FL-
452 PM EDT WED SEP 28 2005

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PALM BEACH COUNTY IS
CANCELLED...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE STORMS OVER 
CENTRAL PALM BEACH COUNTY HAS WEAKEN BELOW SEVERE LEVELS. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR 
CENTRAL PALM BEACH COUNTY.

THE STORMS CAN STILL PRODUCE WIND GUSTS UP TO 40 MPH...OCCASIONAL 
LIGHTNING STRIKES...AND HEAVY RAINFALL. PEOPLE IN THE AREA STILL 
NEED TO BE ALERT FOR SEVERE WEATHER...AND REPORT ANY SEVERE WEATHER 
TO THE LOCAL LAW ENFORCEMENT OFFICE. THEY WILL RELATE THE 
INFORMATION TO THE NATIONAL WEATHER OFFICE IN MIAMI FLORIDA.

LAT...LON 2673 8056 2636 8050 2635 8024 2670 8023

$$

BAXTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 28, 2:06 PM EDT, 2 hours 8 minutes earlier.

Area forecast discussion, Sep 28, 2:06 PM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
206 PM EDT WED SEP 28 2005

.DISCUSSION...UPPER LOW CENTERED ALONG THE ATLANTIC COAST OF THE
FLORIDA PENINSULA AROUND FORT PIERCE AND VERO BEACH MOVING SLOWLY
EAST. COLD AIR AROUND -10C ASSOCIATED WITH THE UPPER LOW AND
SUFFICIENT MOISTURE STILL EXPECTED TO FIRE CONVECTION THIS
AFTERNOON...SOME OF WHICH LIKELY WILL BE STRONG. WILL MENTION
POTENTIAL FOR HEAVY RAIN ALSO DUE TO SLOW MOVEMENT.

UPPER LOW IS EXPECTED TO CONTINUE MOVING EAST AWAY FROM THE
PENINSULA TONIGHT THROUGH SATURDAY...WHEN IT SLOWS UP AROUND 70W
LONGITUDE SUNDAY AND THEN REVERSES COURSE BACK TOWARD FLORIDA
MONDAY AND TUESDAY. WITH LESS INSTABILITY AND DRIER AIR ALOFT ON
THE BACK SIDE OF THIS UPPER LOW...POPS SHOULD COME DOWN MORE
TOWARD CLIMATOLOGY BUT STILL ABOVE THURSDAY AND FRIDAY. COMPLICATING
THIS SCENARIO IS THE TROPICAL WAVE/POTENTIAL DEPRESSION IN THE
CARIBBEAN. TPC PROGS THIS SYSTEM TOWARD AND ACROSS THE YUCATAN
OVER THE NEXT SEVERAL DAYS. THE 12Z GFS DEVELOPS AN INTERESTING
FEATURE OVER WESTERN CUBA BY 12Z FRIDAY...POSSIBLE CONVECTIVE
FEEDBACK OF SOME KIND? IT CERTAINLY LOOKS TO BE ASSOCIATED WITH
THE NORTHERN PART OF THE CARIBBEAN WAVE. THIS FEATURE MOVES INTO
THE SOUTHEAST GULF OF MEXICO SATURDAY AND COULD BE AN INFLUENCE ON
THE FORECAST...BUT IS IT REAL? THIS IS THE FIRST RUN WE HAVE SEEN
THIS SO FOR NOW WILL HOLD OFF ON ANY EFFECT. BOTTOM LINE WILL BE TO
CONTINUE SOMEWHAT ABOVE CLIMATOLOGY POPS SATURDAY THROUGH THE
EXTENDED PERIOD. HAVE GENERALLY ACCEPTED GFS MOS TEMPERATURES
EXCEPT LOWERED MINIMUMS OVER THE INTERIOR TO BE MORE IN LINE WITH
OBSERVED LOWS PAST COUPLE OF MORNINGS AROUND 70F.

&&

.MARINE...NOT MUCH CHANGE IN MARINE CONDITIONS WITH A GENERAL
EASTERLY FLOW THROUGH THE NEXT SEVERAL DAYS MAINLY LESS THAN 15
KNOTS. CAN STILL SEE ON WEBCAM A SWELL OF 1 TO 2 FEET AT JUPITER
INLET BUT THIS SHOULD DIMINISH OVER THE NEXT 24 HOURS. SHOULD A
DEPRESSION DEVELOP OVER THE NORTHWEST CARIBBEAN IN THE NEXT DAY OR
TWO WINDS ACROSS SOUTH FLORIDA COULD BE STRONGER WITH A BETTER
GRADIENT.

&&

.FIRE WEATHER...NO CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  74  88  75  89 /  30  50  40  50
FORT LAUDERDALE  77  88  77  88 /  30  50  40  50
MIAMI            77  89  76  89 /  30  50  40  50
NAPLES           73  89  73  91 /  30  50  30  50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

50
Hazardous weather outlook, Sep 28, 4:10 AM EDT, 12 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
410 AM EDT WED SEP 28 2005

FLZ063-066>075-291000-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
338 AM EDT WED SEP 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

...A FEW STRONG THUNDERSTORMS POSSIBLE TODAY...
...MODERATE RISK OF RIP CURRENT PALM BEACH COUNTY BEACHES...

RIP CURRENTS: SWELLS OF AROUND 3 FEET REACHING MAINLY NORTHEAST
PORTIONS OF THE PALM BEACH COUNTY BEACHES TODAY, IN COMBINATION
WITH LOW TIDES AROUND MID DAY AND LIGHT ONSHORE WINDS, WILL RESULT
IN A MODERATE RISK OF RIP CURRENTS.

IF CAUGHT IN A RIP CURRENT, SWIM PERPENDICULAR TO THE CURRENT
UNTIL FREE FROM ITS PULL, THEN SWIM TOWARDS THE COAST. SWIM ONLY
AT GUARDED BEACHES.

THUNDERSTORMS: NUMEROUS SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN
DEVELOP THIS AFTERNOON ACROSS SOUTH FLORIDA. DUE TO THE
INTERACTION OF THE DAY TIME HEATING WITH AN UPPER LEVEL LOW ACROSS
CENTRAL FLORIDA, A FEW OF THE STORMS COULD BE STRONG WITH WIND
GUSTS IN EXCESS OF 40 MPH POSSIBLE MAINLY ACROSS THE LAKE OKEECHOBEE
AND PALM BEACH COUNTY REGION.

HAIL: THERE WILL ALSO BE A SLIGHT CHANCE OF SMALL HAIL WITH THE
STRONGEST STORMS TODAY.

FLOODING: STORMS ARE GENERALLY EXPECTED TO MOVE FROM THE SOUTHWEST
AT LESS 10 MPH. THEREFORE...VERY LOCALIZED HEAVY RAINFALL IS
POSSIBLE WITH MINOR FLOODING OF LOW LYING AREAS AND/OR POORLY
DRAINED AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED LATER THIS AFTERNOON.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

PS

In the hours before

Special weather statement, Sep 28, 3:08 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
308 PM EDT WED SEP 28 2005

FLZ069-070-282015-
EASTERN COLLIER-WESTERN COLLIER-
308 PM EDT WED SEP 28 2005

...STRONG THUNDERSTORMS OVER WESTERN COLLIER COUNTY...

AT 302 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR GOLDEN GATE...MOVING NORTHEAST
AT 5 MPH.

THE MAIN IMPACT FROM THESE STRONG THUNDERSTORMS WILL BE FREQUENT
CLOUD TO GROUND LIGHTNING STRIKES...SMALL HAIL...AND WIND GUSTS UP
TO 50 MPH. IF THESE STORMS BECOME ANY STRONGER...A SEVERE
THUNDERSTORM WARNING MAYBE NEEDED.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR
WEBSITE AT ELTIEMPOENMIAMI.INFO.

BAXTER
Special weather statement, Sep 28, 3:48 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
348 PM EDT WED SEP 28 2005

FLZ067-068-282100-
PALM BEACH EASTERN-PALM BEACH WESTERN-
348 PM EDT WED SEP 28 2005

...STRONG THUNDERSTORMS DEVELOPING OVER WESTERN PORTIONS OF PALM
BEACH COUNTY...

AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED STRONG THUNDERSTORMS DEVELOPING ABOUT 14 MILES WEST OF
METRO PALM BEACH COUNTY. THESE STRONG STORMS WERE MOVING VERY SLOWLY
TO THE NORTHEAST. THESE STRONG STORMS WILL CONTINUE TO AFFECT THE
WESTERN AREAS OF PALM BEACH COUNTY...AND COULD SEEN OUTFLOW
BOUNDARIES INTO THE WESTERN METRO AREAS OF PALM BEACH COUNTY DURING
THE NEXT HOUR OR SO ALLOWING FOR SHOWERS AND THUNDERSTORMS TO
DEVELOP OVER THIS AREA. WIND GUSTS UP TO 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING STRIKES...SMALL HAIL...AND RAINFALL AMOUNTS BETWEEN
1 TO 3 INCHES CAN OCCUR WITH THESE STORMS. IF THE STORMS BECOME ANY
STRONGER...WARNING COULD BE NEEDED OVER THIS AREA.

IF YOU SEE SEVERE WEATHER...REPORT IT TO YOUR LOCAL LAW ENFORCEMENT
OFFICE AND THEY WILL RELATE IT TO THE NATIONAL WEATHER OFFICE IN
MIAMI FLORIDA.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 28, 5:51 PM EDTSevere Thunderstorm WarningMFLGlades39 min
Sep 28, 5:53 PM EDTSpecial Marine WarningMFL67 min

Nearby

Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.